Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 97, NWS Memphis, TN

April 15, 2011Lee County, Phillips County, St. Francis County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Apr 15, 2011, 2:56 AM CDT for Lee County, Phillips County, St. Francis County, Arkansas. It was in force for 79 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 15, 2011, 2:56 AM CDT (07:56 UTC)
Expired
Apr 15, 2011, 4:15 AM CDT
In force
79 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Lee County, AR, Phillips County, AR, St. Francis County, AR

The radar

The Memphis radar (KNQA), 108 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 3:45 AM CDTTSTM WND DMG3 W Caldwell, AR*** 1 FATAL, 1 INJ *** DOUBLE WIDE MOBILE HOME PICKED UP AND DEPOSITED DOWN WIND IN ADJACENT FIELD ALONG COUNTY ROAD 267. TIME IS ESTIMATED.
Apr 15, 3:48 AM CDTTSTM WND DMGForrest City, ARSEVERE WINDS REMOVED THE ROOF FROM THE COUNTRY HEARTH HOTEL ALONG HOLIDAY DRIVE IN FORREST CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 49 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 2:19 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 7.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 195 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
195 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1615 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

210 
WUUS54 KMEG 150756
SVRMEG
ARC077-107-123-150915-
/O.NEW.KMEG.SV.W.0097.110415T0756Z-110415T0915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
256 AM CDT FRI APR 15 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEE COUNTY IN EASTERN ARKANSAS...
  PHILLIPS COUNTY IN EASTERN ARKANSAS...
  ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

* UNTIL 415 AM CDT

* AT 255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS IN        
  EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE          
  EXTENDING FROM 12 MILES NORTHWEST OF DE VALLS BLUFF TO DE VALLS    
  BLUFF TO 19 MILES SOUTHWEST OF CLARENDON TO 32 MILES WEST OF       
  GILLETT...AND MOVING EAST AT 55 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AUBREY...
  BRICKEYS...CALDWELL...COLT...CRUMROD...ELAINE...FORREST CITY...
  GARRET GROVE...HAYNES...HELENA...HUGHES...LEXA...MADISON AND
  MARIANNA.

 THIS WARNING ALSO INCLUDES AREAS NEAR MIDWAY LAKE...OLD TOWN LAKE
  AND TUNICA LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3501 9105 3514 9104 3514 9039 3484 9041
      3483 9041 3488 9043 3489 9045 3473 9050
      3473 9051 3481 9054 3480 9055 3445 9057
      3432 9069 3436 9076 3422 9083 3424 9093
      3415 9085 3412 9109 3447 9100 3500 9115
TIME...MOT...LOC 0755Z 258DEG 50KT 3493 9154 3481 9144
          3454 9152 3416 9189

$$
BORGHOFF
4 follow-up statements
266 
WWUS54 KMEG 150817
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
317 AM CDT FRI APR 15 2011

ARC077-107-123-150915-
/O.CON.KMEG.SV.W.0097.000000T0000Z-110415T0915Z/
PHILLIPS AR-LEE AR-ST. FRANCIS AR-
317 AM CDT FRI APR 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR ST. FRANCIS...LEE AND PHILLIPS COUNTIES...

AT 317 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS 
IN EXCESS OF 80 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM COTTON PLANT TO BRINKLEY TO HOLLY GROVE TO 17 MILES 
NORTHWEST OF GILLETT...MOVING EAST AT 55 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AUBREY...
BRICKEYS...CALDWELL...COLT...CRUMROD...ELAINE...FORREST CITY...GARRET
GROVE...HAYNES...HELENA...HUGHES...LAGRANGE...LAKE VIEW AND LEXA.

 THIS WARNING ALSO INCLUDES AREAS NEAR MIDWAY LAKE AND OLD TOWN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DESTRUCTIVE WINDS AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3501 9105 3514 9104 3514 9039 3484 9041
      3483 9041 3488 9043 3489 9045 3473 9050
      3473 9051 3481 9054 3480 9055 3445 9057
      3432 9069 3436 9076 3422 9083 3424 9093
      3415 9085 3412 9109 3447 9100 3500 9115
TIME...MOT...LOC 0817Z 256DEG 49KT 3502 9121 3489 9110
          3463 9114 3426 9160

$$
BORGHOFF
267 
WWUS54 KMEG 150835
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
335 AM CDT FRI APR 15 2011

ARC077-107-123-150915-
/O.CON.KMEG.SV.W.0097.000000T0000Z-110415T0915Z/
PHILLIPS AR-LEE AR-ST. FRANCIS AR-
335 AM CDT FRI APR 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR ST. FRANCIS...LEE AND PHILLIPS COUNTIES...

AT 335 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 80 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM L'ANGVILLE TO PALESTINE TO TURKEY SCRATCH TO 19 MILES 
WEST OF WHITE RIVER NATIONAL WILDLIFE REFUGE...MOVING EAST AT 50 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AUBREY...
BRICKEYS...CALDWELL...COLT...CRUMROD...ELAINE...FORREST CITY...GARRET
GROVE...HAYNES...HELENA...HUGHES...LAGRANGE...LAKE VIEW AND LEXA.

 THIS WARNING ALSO INCLUDES AREAS NEAR MIDWAY LAKE AND OLD TOWN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3501 9105 3514 9104 3514 9039 3484 9041
      3483 9041 3488 9043 3489 9045 3473 9050
      3473 9051 3481 9054 3480 9055 3445 9057
      3432 9069 3436 9076 3422 9083 3424 9093
      3415 9085 3412 9109 3447 9100 3500 9115
TIME...MOT...LOC 0835Z 256DEG 45KT 3511 9095 3497 9087
          3466 9093 3431 9136

$$
BORGHOFF
884 
WWUS54 KMEG 150842
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
342 AM CDT FRI APR 15 2011

ARC077-107-123-150915-
/O.CON.KMEG.SV.W.0097.000000T0000Z-110415T0915Z/
PHILLIPS AR-LEE AR-ST. FRANCIS AR-
342 AM CDT FRI APR 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR ST. FRANCIS...LEE AND PHILLIPS COUNTIES...

AT 343 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM L'ANGVILLE TO DODSONS CORNER TO BIG CREEK CORNER TO 16
MILES NORTHWEST OF WHITE RIVER NATIONAL WILDLIFE REFUGE...OR ALONG A
LINE EXTENDING FROM 10 MILES NORTHWEST OF FORREST CITY TO FORREST
CITY TO 8 MILES NORTH OF MARVELL TO DE WITT...MOVING EAST AT 45 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AUBREY...
BRICKEYS...CALDWELL...COLT...CRUMROD...ELAINE...FORREST CITY...GARRET
GROVE...HAYNES...HELENA...HUGHES...LAGRANGE...LAKE VIEW AND LEXA.

 THIS WARNING ALSO INCLUDES AREAS NEAR MIDWAY LAKE AND OLD TOWN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3501 9105 3514 9104 3514 9039 3484 9041
      3483 9041 3488 9043 3489 9045 3473 9050
      3473 9051 3481 9054 3480 9055 3445 9057
      3432 9069 3436 9076 3422 9083 3424 9093
      3415 9085 3412 9109 3447 9100 3500 9115
TIME...MOT...LOC 0843Z 256DEG 41KT 3513 9085 3499 9077
          3468 9082 3433 9125

$$
BORGHOFF
855 
WWUS54 KMEG 150902
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
402 AM CDT FRI APR 15 2011

ARC077-107-123-150915-
/O.CON.KMEG.SV.W.0097.000000T0000Z-110415T0915Z/
PHILLIPS AR-LEE AR-ST. FRANCIS AR-
402 AM CDT FRI APR 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR EASTERN ST. FRANCIS...EASTERN LEE AND PHILLIPS COUNTIES...

AT 402 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CLARKS CORNER TO NEW HOME TO HALESIDE TO LAMBROOK...OR
ALONG A LINE EXTENDING FROM 6 MILES EAST OF VILLAGE CREEK STATE PARK
TO 7 MILES NORTHWEST OF HUGHES TO 11 MILES NORTH OF ST FRANCIS
NATIONAL PARK TO 10 MILES NORTHWEST OF ELAINE...MOVING EAST AT 50
MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRICKEYS...
CRUMROD...ELAINE...HELENA...HUGHES...LAGRANGE...LAKE VIEW...LEXA...
MADISON...MARIANNA...MARVELL...NEW HOME...RONDO AND WATKINS CORNER.

 THIS WARNING ALSO INCLUDES AREAS NEAR MIDWAY LAKE AND OLD TOWN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

&&

LAT...LON 3435 9100 3455 9102 3492 9075 3514 9078
      3514 9039 3483 9041 3489 9045 3474 9051
      3481 9054 3445 9057 3432 9069 3438 9069
      3436 9076 3422 9083 3424 9093 3416 9086
      3419 9093 3412 9109
TIME...MOT...LOC 0902Z 258DEG 42KT 3518 9059 3504 9051
          3473 9056 3438 9100

$$
BORGHOFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:54 AM CDT, 2 minutes earlier.

Area forecast discussion, Apr 15, 2:54 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
254 AM CDT FRI APR 15 2011

.DISCUSSION...
FORWARD PROPAGATING SEVERE QLCS WAS HEADED RAPIDLY EAST THROUGH
CENTRAL AR AT DISCUSSION TIME...WELL AHEAD OF THE 00Z NAM AND 03Z
HRRR FORECAST SOLUTIONS. TORNADO WATCH REMAINS IN EFFECT ACROSS
ALL OF THE MIDSOUTH THROUGH 15Z...10 AM CDT.

TIMING ISSUES ASIDE... NAM MODEL SUGGEST AN ADDITIONAL CONVECTIVE
LINE WILL FORM ALONG AND EAST OF THE MS RIVER THIS AFTERNOON IN
RESPONSE TO RATHER STRONG SHORTWAVE ROUNDING THE BASE OF THE UPPER
LOW CENTERED NEAR KC MO. 00Z NAM PROGGED MIXED LAYER MUCAPES OF
1500 J/KG...WITH POCKETS OF 3000 J/KG...SUGGESTING SEVERE THREAT
WILL NOT LIKELY END WITH THE PASSAGE OF THIS MORNING/S SEVERE
QLCS.

FEW CHANGES MADE BEYOND TODAY. AFTER A QUIET WEEKEND... EXPECT
MENTIONABLE RAIN CHANCES THROUGH THROUGH THE UPCOMING WEEK AS NEAR
STATIONARY FRONT OSCILLATES OVER THE MIDSOUTH. RAIN CHANCES WILL
ENHANCED BY DAYTIME HEATING AND THE PASSAGE OF SHORTWAVES EMBEDDED
IN WEST/SOUTHWEST FLOW ALOFT.

PWB

&&

.AVIATION...
06Z TAF CYCLE

SOME ISOLATED SHOWERS ARE MOVING ACROSS SOUTHWEST CORNER OF FORECAST
AREA SO HAVE ADDED VCTS FOR KMEM AND KJBR FOR FIRST COUPLE OF HOURS
OF FORECAST. CLOUDS WILL INCREASE OVERNIGHT WITH FIRST ROUND OF
SHOWERS AND THUNDERSTORMS ARRIVING JUST BEFORE SUNRISE AND
CONTINUING THROUGH THE MORNING HOURS. MVFR CEILINGS AND POSSIBLE
MVFR VISIBILITIES WILL ACCOMPANY THE THUNDERSTORMS. SECOND ROUND OF
THUNDERSTORMS WILL START AROUND NOON FRIDAY AND CONTINUE THROUGH THE
AFTERNOON HOURS. VFR CONDITIONS SHOULD RETURN FRIDAY EVENING AS
THUNDERSTORMS MOVE OUT OF THE REGION. WINDS WILL BE SOUTH AT 10 TO
15 KNOTS WITH HIGHER GUSTS OVERNIGHT. WINDS WILL EVENTUALLY SHIFT TO
THE SOUTHWEST AND INCREASE AT AROUND 20 KNOTS WITH HIGHER GUSTS BY
FRIDAY AFTERNOON.

ARS

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  78  48  65  47 /  90  10  10   0
MKL  73  47  61  40 / 100  50  10   0
JBR  74  46  63  42 /  60  20  10   0
TUP  79  49  67  41 / 100  60  10   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
     MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-
     ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-
     PRENTISS-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-
     UNION-YALOBUSHA.

TN...WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-
     HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-
     MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Apr 15, 2:39 AM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
239 AM CDT FRI APR 15 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-160945-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
239 AM CDT FRI APR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER NORTH
MISSISSIPPI TODAY... AND A SLIGHT RISK OVER THE REMAINDER OF THE
MIDSOUTH. THE PRIMARY RISKS INCLUDE STRONG DAMAGING WINDS TO 80
MPH... TORNADOES... AND LARGE HAIL.

SEVERE THUNDERSTORMS WILL END OVER AREAS WEST OF THE MISSISSIPPI
RIVER THIS AFTERNOON. STORMS SHOULD FINALLY EXIT THE TENNESSEE
RIVER VALLY BY EARLY TO MID EVENING. NO SEVERE WEATHER IS
ANTICIPATED OVERNIGHT TONIGHT /EARLY SATURDAY MORNING/.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH MUCH OF NEXT
WEEK. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY.

PWB

In the hours before

Special weather statement, Apr 14, 10:40 PM CDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1040 PM CDT THU APR 14 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-151045-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT...
BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE...
CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH...
COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN...
HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON...
JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN...
MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD...
PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO...
UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE
1040 PM CDT THU APR 14 2011

...SEVERE WEATHER OUTBREAK LIKELY ACROSS THE MID SOUTH LATE
TONIGHT AND FRIDAY...

A STRONG AREA OF LOW PRESSURE IN OKLAHOMA WILL INTENSIFY AND
MOVE INTO THE MID MISSISSIPPI VALLEY TOMORROW. A WARM FRONT WILL
SURGE NORTH ACROSS THE MIDSOUTH LATE TONIGHT THROUGH FRIDAY
MORNING. AS THIS WARM FRONT APPROACHES THE MID SOUTH... SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE TONIGHT
THROUGHOUT THE AREA. SEVERE STORMS WILL BE MOST FAVORABLE SOUTH
AND WEST OF A WALNUT RIDGE ARKANSAS...TO SOMERVILLE TENNESSEE...TO
A COFFEEVILLE MISSISSIPPI LINE. THE MAIN THREATS WITH THESE STORMS
WILL BE LARGE HAIL...DAMAGING WINDS...AND TORNADOES. THIS WARM
FRONT IS EXPECTED TO MOVE THROUGH THE REMAINDER OF THE MID SOUTH
LATE TOMORROW MORNING AS THE POTENT AREA OF LOW PRESSURE TRACKS
ACROSS THE OZARKS. THIS WILL GIVE AREAS NORTH AND EAST OF THE
AFOREMENTIONED LINE AN INCREASING CHANCE FOR SEVERE WEATHER
THROUGHOUT THE LATE MORNING.

THEN A TRAILING COLD FRONT FROM THE SURFACE LOW WILL BEGIN TO PUSH
INTO EASTERN ARKANSAS BY NOON. AN UNSTABLE ATMOSPHERE COMBINED
WITH FAVORABLE WIND SHEAR WILL PRODUCE A SECOND WAVE OF STORMS
THAT WILL QUICKLY BECOME SEVERE BY EARLY AFTERNOON ACROSS THE
MISSISSIPPI DELTA. VERY LARGE HAIL...DAMAGING WINDS AND ISOLATED
TORNADOES ARE ALL POSSIBLE WITH THIS SECOND ROUND OF STORMS. AS
THE STORMS TRACK EAST DURING THE AFTERNOON AND EARLY
EVENING...THEIR MAY BE AN INCREASING TORNADO THREAT FOR THE
COUNTIES ALONG AND NEAR THE TENNESSEE RIVER VALLEY AND ACROSS
NORTHEAST MISSISSIPPI. THE COLD FRONT IS EXPECTED TO PUSH EAST OF
THE AREA FRIDAY EVENING BRINGING AN END TO THE SEVERE WEATHER.

NOW IS THE TIME TO PREPARE FOR THE POSSIBILITY OF SEVERE
THUNDERSTORMS. KNOW WHAT TO DO AND WHERE TO GO IF SEVERE WEATHER
THREATENS. MAKE SURE YOUR NOAA WEATHER RADIO IS IN WORKING
CONDITION...AND REMEMBER TO TAKE SHELTER IN AN INTERIOR ROOM ON
THE LOWEST LEVEL IN YOUR HOME OR WORKPLACE. MOBILE HOMES ARE
ESPECIALLY NOT A SAFE PLACE TO BE WHEN THERE IS THE THREAT OF
DAMAGING WINDS AND TORNADOES.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR TELEVISION
FOR THE LATEST WEATHER INFORMATION ON THIS ANTICIPATED WEATHER
SITUATION. THE LATEST WEATHER INFORMATION ON THE WEB MAY BE OBTAINED
AT WEATHER.GOV/MEMPHIS.

JAB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 2:07 AM CDTSevere Thunderstorm WarningMEGCraighead, Poinsett23 min
Apr 15, 2:58 AM CDTSevere Thunderstorm WarningMEGCraighead, Crittenden, Cross, Greene, Lawrence, Poinsett77 min
Apr 15, 3:56 AM CDTSevere Thunderstorm WarningMEGCrittenden79 min
Apr 15, 4:00 AM CDTSevere Thunderstorm WarningMEGCraighead, Mississippi, Poinsett60 min
Apr 15, 4:14 AM CDTSevere Thunderstorm WarningMEGLee, Phillips, St. Francis31 min
Apr 15, 4:39 AM CDTSevere Thunderstorm WarningMEGPhillips66 min
Apr 15, 2:44 PM CDTSevere Thunderstorm WarningMEGClay, Greene, Lawrence, Randolph46 min
Apr 15, 3:43 PM CDTSevere Thunderstorm WarningMEGClay, Greene47 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.